Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 7, 2019, 9:42 PM CDT for 4 counties in Kansas. It was in force for 12 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2019, 9:42 PM CDT (02:42 UTC)
- Expired
- May 8, 2019, 9:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:44 PM CDT | FLASH FLOOD | Augusta, KS | WEST SIDE OF TOWN HAS SEVERAL STREETS BARRICADED WITH A FOOT AND A HALF OF WATER OVER THEM. |
| May 7, 10:07 PM CDT | FLASH FLOOD | 2 E Mulvane, KS | ROADS ARE CLOSED FROM HIGH WATER EAST OF TOWN. 119TH AND GREENWICH, WEBB AND 119TH. ALSO DOG CREEK IS RUNNING BANK FULL. |
| May 7, 11:13 PM CDT | FLASH FLOOD | 4 Ne Wellington, KS | INTERSTATE 35 OR THE KANSAS TURNPIKE IS CLOSED AT MM 21 DUE TO HIGH WATER. TRAFFIC DIVERTED AT WELLINGTON EXIT. VIA KFDI NEWS. |
| May 7, 11:21 PM CDT | FLASH FLOOD | 2 E Mulvane, KS | MULVANE FIRE AND RESCUE RESPONDING TO A SUBMERSION/WATER RESCUE OF A CAR NEAR 119TH AND WEBB ROAD. |
| May 7, 11:34 PM CDT | FLASH FLOOD | 2 Se Mulvane, KS | MULVANE FIRE IS DEALING WITH MULTIPLE WATER RESCUES. SWIFT WATER RESCUE OCCURING NEAR 119TH AND WEBB ROAD, WITH A PERSON TRAPPED IN A VEHICLE. |
| May 7, 11:48 PM CDT | HEAVY RAIN 2.3 | Haysville, KS | OCCURRED IN LESS THAN ON HOUR. |
| May 7, 11:50 PM CDT | HEAVY RAIN 3.13 | 3 Sse Downtown Wichita, KS | |
| May 8, 12:07 AM CDT | FLASH FLOOD | 1 E Andover, KS | WATER RESCUE OF A STRANDED CAR ON THE EAST SIDE OF TOWN. |
| May 8, 12:09 AM CDT | FLASH FLOOD | Augusta, KS | NUMEROUS ROADWAYS ARE NOW UNDER WATER AND IMPASSIBLE. |
| May 8, 12:22 AM CDT | FLASH FLOOD | 1 E Augusta, KS | WATER RESCUE UNDER WAY EAST OF TOWN. NUMEROUS ROADS HAVE 1 FOOT OF WATER OVER THE ROAD. |
| May 8, 12:22 AM CDT | HEAVY RAIN 4.85 | Mulvane, KS | IN THE PAST 24 HOURS. |
| May 8, 12:25 AM CDT | FLASH FLOOD | Wellington, KS | REPORTS OF WATER COMING INTO HOMES IN WELLINGTON. REPORT CAME IN VIA SOCIAL MEDIA. |
| May 8, 12:58 AM CDT | FLASH FLOOD | 2 S Belle Plaine, KS | SEVERAL ROADS RAPIDLY GOING UNDERWATER. VEHICLES STRANDED ON NORTH OLIVER ROAD SOUTH OF BELLE PLAINE. |
| May 8, 1:18 AM CDT | HEAVY RAIN 4 | 7 W Wichita Eisenhower, KS | SINCE 245PM. |
| May 8, 3:10 AM CDT | FLASH FLOOD | 1 Sw Augusta, KS | STILL NUMEROUS ROADS ACROSS AUGUSTA UNDER WATER, ESPECIALLY ON THE WEST SIDE OF TOWN. |
| May 8, 5:00 AM CDT | HEAVY RAIN 2.7 | Ese Rose Hill, KS | 24 HR TOTAL |
| May 8, 6:00 AM CDT | HEAVY RAIN 3.55 | 6 W Mulvane, KS | 12 HR TOTAL ENDING 6AM NEAR PECK. |
| May 8, 6:00 AM CDT | HEAVY RAIN 6.81 | 4 W Belle Plaine, KS | 24 HR TOTAL |
| May 8, 7:00 AM CDT | HEAVY RAIN 9.08 | 3 Sw Rock, KS | 24 HR TOTAL |
| May 8, 7:00 AM CDT | HEAVY RAIN 9.08 | 4 Ene Udall, KS | 24 HR TOTAL |
| May 8, 7:26 AM CDT | FLASH FLOOD | 1 Sse Udall, KS | NUMEROUS ROADS FLOODED NEAR UDALL. |
| May 8, 8:30 AM CDT | HEAVY RAIN 5.01 | 3 Sse Haysville, KS | 24 HR TOTAL |
| May 8, 9:00 AM CDT | HEAVY RAIN 10.2 | 2 E Rose Hill, KS | 24 HR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WGUS53 KICT 080242 FFWICT KSC015-035-173-191-080845- /O.NEW.KICT.FF.W.0003.190508T0242Z-190508T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wichita KS 942 PM CDT Tue May 7 2019 The National Weather Service in Wichita has issued a * Flash Flood Warning for... Northwestern Cowley County in south central Kansas... Southern Sedgwick County in south central Kansas... Southern Butler County in south central Kansas... Northern Sumner County in south central Kansas... * Until 345 AM CDT Wednesday. * At 941 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. One to two inches of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane, Goddard, Rose Hill, Clearwater, Cheney, Douglass, Belle Plaine, Conway Springs, Oxford, Garden Plain, Udall, Leon, Downtown Wichita and Eastborough. Additional rainfall amounts of over an inch are possible in the warned area as another line of storms moves across the area. This includes the following highways... Interstate 135 between Mile Markers 0 and 7. Interstate 35 between Mile Markers 20 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3773 9653 3728 9680 3727 9780 3769 9780 $$ KETCHAM
3 follow-up statements
628 WGUS53 KICT 080833 FFWICT KSC015-035-173-191-081445- /O.EXT.KICT.FF.W.0003.000000T0000Z-190508T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wichita KS 333 AM CDT Wed May 8 2019 The National Weather Service in Wichita has extended the * Flash Flood Warning for... Northwestern Cowley County in south central Kansas... Southern Sedgwick County in south central Kansas... Southern Butler County in south central Kansas... Northern Sumner County in south central Kansas... * Until 945 AM CDT Wednesday. * At 332 AM CDT, emergency management continued to report numerous flooded and barricaded roadways. Flash flooding is already occurring. This includes the following highways... Interstate 135 between Mile Markers 0 and 7. Interstate 35 between Mile Markers 20 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3773 9653 3728 9680 3727 9780 3769 9780 $$ KETCHAM
448 WGUS73 KICT 081229 FFSICT Flash Flood Statement National Weather Service Wichita KS 729 AM CDT Wed May 8 2019 KSC015-035-173-191-081445- /O.CON.KICT.FF.W.0003.000000T0000Z-190508T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley KS-Sedgwick KS-Butler KS-Sumner KS- 729 AM CDT Wed May 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTHWESTERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN BUTLER AND NORTHERN SUMNER COUNTIES... At 727 AM CDT, local law enforcement reported numerous roads throughout the county flooded, especially around the Udall area. Most low water crossing and flood prone areas will likely be flooded this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3773 9653 3728 9680 3727 9780 3769 9780 $$ LAWSON
138 WGUS73 KICT 081444 FFSICT Flash Flood Statement National Weather Service WICHITA KS 944 AM CDT Wed May 8 2019 KSC015-035-173-191-081450- /O.EXP.KICT.FF.W.0003.000000T0000Z-190508T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley KS-Sedgwick KS-Butler KS-Sumner KS- 944 AM CDT Wed May 8 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN BUTLER AND NORTHERN SUMNER COUNTIES WILL EXPIRE AT 945 AM CDT... The Flash Flood Warning for the area will be replaced by a Flood Warning for warned area. Flooding continues in the warned area and you are urged to take flooding precautions. This means DO NOT drive around barricades and TURN AROUND DON'T DROWN. LAT...LON 3773 9653 3728 9680 3727 9780 3769 9780 $$ COOK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:18 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 7, 7:18 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 718 PM CDT Tue May 7 2019 .SHORT TERM...(This evening through Friday night) Issued at 310 PM CDT Tue May 7 2019 A very active weather pattern for the short term as a stalled frontal system is draped over the region. Current satellite shows most of Southern Kansas covered in low clouds which will hinder the recovery today as far as temperatures. The extent of the cloud cover will also make it more difficult to produce the wide spread thunderstorm activity. Southwest Kansas is the most unstable with some semi-discrete thunderstorms already firing up. MUCAPE and 0-6Km Bulk shear slowly ramp up during the day today which does raise the specter of severe thunderstorms again for much of the CWA. The main hindrance for severe weather today will again be the cloud cover and how worked over the atmosphere is at the moment due to two straight days of thunderstorm activity. This has handicapped the lapse rates in the 5-6 deg/km range. This is not good for wide spread severe. On the other hand, MUCAPE is progged to be in the 2000-2500 J/Kg and 0-6Km Bulk Shear is in the 35-45kt range through the afternoon. This is more favorable for severe weather but not great either. Moisture transport is excellent and will provide ample fuel to any thunderstorm activity that is expected occur. Main threats at this afternoon and overnight will be quarter to half dollar sized hail and 60-70 mph winds. The tornado threat does not look great but low level shear is good so a few tornados are possible. With the moisture transport looking very good for this afternoon and evening there is a strong chance for persistent heavy rain throughout the evening (see more in Hydro section). Wednesday, this frontal system will be slowly moving through the CWA which will keep the weather very unsettled. Showers and thunderstorms, some of them severe will continue to be likely through Wednesday afternoon and evening. Unlike today, Wednesday the moisture transport will be significantly less with the bulk of the good moisture transport shunted off to the East in Missouri and Arkansas. MUCAPE is progged to be in the 1500-2000 J/Kg with 0-6Km shear expected to be in the 35-40kt range with an orientation nearly parallel to the front. While these parameters are often decent for thunderstorm activity with some severe, the lapse rates are a paltry 3-5 deg/Km. Considering cloud cover will likely be extensive making recovery difficult, the severe weather threat looks to decrease some during the day. Heavy rain threat also looks to diminish as well but the atmosphere looks to remain unsettled enough to keep wide spread showers and thunderstorms. The main variable for Wednesday will be the cloud cover and how the thunderstorm activity tonight evolves. If the sun comes out Wednesday afternoon, the chances for severe thunderstorms will go up significantly. Thursday the front will have moved through and high pressure will be coming into the region. Northerly flow and CAA will take full control. This will start to shut down the showers and thunderstorms and push them off to the east. Temperatures will come down below normal for a couple of days Metzger .LONG TERM...(Saturday through Tuesday) Issued at 229 PM CDT Tue May 7 2019 A much calmer weather pattern will dominate the region extended range through the weekend. Temperatures will be near or a little below normal. Rain chances will be much lower with Saturday looking to be the only day of the Weekend with any significant chance for showers and thunderstorms. Severe weather does not look likely for Saturday at this time. Southerly flow does not look to return to the region until Sunday and into Monday. Metzger && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 718 PM CDT Tue May 7 2019 At 00Z, a stationary front was situated from Srn MO, across SE KS, to the TX Panhandle. along & SE of the front, clusters of (+)TSRA continue from SC KS to the TX Panhandle. Areas outside of (+)TSRA were VFR. Well to the NW of the front IFR/LIFR cigs shrouded KSLN, KRSL & KGBD & where areas of RA, along with a few embedded TSRA, continued to cross these areas. No doubt, where RA occurs IFR vsbys are likely. Very little, if any, improvement is anticipated thru tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 74 45 54 / 90 50 50 10 Hutchinson 59 71 43 53 / 90 60 40 10 Newton 59 72 42 52 / 90 60 50 10 ElDorado 60 74 45 53 / 90 60 60 10 Winfield-KWLD 60 75 47 56 / 90 50 50 10 Russell 53 66 39 53 / 90 60 40 20 Great Bend 54 67 40 52 / 80 50 40 20 Salina 58 69 42 54 / 90 60 50 10 McPherson 59 70 42 53 / 90 60 50 10 Coffeyville 63 76 53 59 / 90 80 60 10 Chanute 63 75 50 57 / 90 60 70 20 Iola 62 75 50 56 / 90 70 80 20 Parsons-KPPF 63 75 52 58 / 90 70 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...ELM LONG TERM...ELM AVIATION...EPS
Hazardous weather outlook, May 7, 3:47 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 347 PM CDT Tue May 7 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 347 PM CDT Tue May 7 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Severe weather is possible for mainly southern Kansas this afternoon through the late evening hours. Very large hail up to baseball size, damaging winds up to 70 mph, and a few tornadoes will be possible. The storms could congeal into a bowing line segments later tonight with damaging winds as the main risk. In addition, numerous showers and storms continue to develop and move across the region tonight. Some of this activity could train over the same areas. This would increase the risk for flash flooding, please see the Flash Flood Watch for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms may be ongoing Wednesday morning, primarily with a gusty wind and heavy rain threat. Additional thunderstorms may redevelop Wednesday afternoon, but it is uncertain how strong they will be able to get due to previous rounds of thunderstorms. Should any storms become severe, the main threat looks to be east of the Kansas Turnpike. In addition to the thunderstorm threat, significant rises on rivers and creeks are expected across a large portion of the area. Please see the latest River Flood Warnings and statements for additional details. Additionally, depending on how much rain falls tonight, residual flash and areal flooding is likely to cause some significant problems through much of Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon and evening. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 7, 8:38 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wichita KS
838 PM CDT Tue May 7 2019
KSZ067-082-091-080215-
Reno KS-Harper KS-Kingman KS-
838 PM CDT Tue May 7 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Reno County in south central Kansas...
Western Harper County in south central Kansas...
Western Kingman County in south central Kansas...
* Until 915 PM CDT.
* At 836 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Neola to
near Nashville to 5 miles southeast of Kiowa...and moving northeast
at 30 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Kingman, Attica, Arlington, Cunningham, Turon, Sylvia, Plevna,
Abbyville, Nashville, Willowdale, Zenda, Spivey, Langdon,
Cleveland, Penalosa, Waldron, Kingman Airport, Corwin, Rago and
Crystal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
LAT...LON 3700 9835 3738 9835 3739 9846 3803 9847
3816 9824 3816 9814 3700 9803
TIME...MOT...LOC 0138Z 232DEG 28KT 3788 9848 3750 9845 3698 9839
KLEINSASSERSpecial weather statement, May 7, 8:42 PM CDT, 1 hour before
Special Weather Statement National Weather Service Wichita KS 842 PM CDT Tue May 7 2019 KSZ092-093-080215- Cowley KS-Sumner KS- 842 PM CDT Tue May 7 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Cowley County in south central Kansas... East central Sumner County in south central Kansas... * Until 915 PM CDT. * At 839 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Geuda Springs, or near Arkansas City...moving northeast at 20 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Arkansas City, Winfield, Oxford, Geuda Springs and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3704 9710 3717 9730 3738 9716 3725 9679 TIME...MOT...LOC 0142Z 212DEG 15KT 3713 9709 KLEINSASSER
Special weather statement, May 7, 9:13 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Wichita KS 913 PM CDT Tue May 7 2019 KSZ070-071-080245- Greenwood KS-Woodson KS- 913 PM CDT Tue May 7 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Greenwood County in southeastern Kansas... Western Woodson County in southeastern Kansas... * Until 945 PM CDT. * At 910 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Toronto, or 11 miles west of Yates Center...moving north at 10 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Toronto, Virgil, Batesville, Cross Timbers State Park and Toronto Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Tornado Watch remains in effect until 500 AM CDT for southeastern Kansas. LAT...LON 3776 9589 3778 9605 3801 9606 3797 9577 TIME...MOT...LOC 0212Z 192DEG 9KT 3786 9595 KLEINSASSER
Special weather statement, May 7, 9:21 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
921 PM CDT Tue May 7 2019
KSZ067-082-091-080245-
Reno KS-Harper KS-Kingman KS-
921 PM CDT Tue May 7 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Reno County in south central Kansas...
Harper County in south central Kansas...
Kingman County in south central Kansas...
* Until 945 PM CDT.
* At 919 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 5 miles
east of Arlington to 5 miles west of Manchester...and moving east
at 30 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Hutchinson, Kingman, South Hutchinson, Anthony, Harper, Pretty
Prairie, Attica, Norwich, Arlington, Partridge, Abbyville, Yoder,
Murdock, Waterloo, Willowdale, Zenda, Spivey, Bluff City, Cleveland
and Langdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Kansas.
LAT...LON 3700 9835 3792 9834 3805 9807 3806 9782
3700 9781
TIME...MOT...LOC 0221Z 262DEG 25KT 3786 9808 3701 9814
KLEINSASSERLocal storm report, May 7, 9:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL WINFIELD 37.27N 96.97W
05/07/2019 E0.88 INCH COWLEY KS PUBLIC
WEST SIDE OF TOWN.
&&
BDKLocal storm report, May 7, 9:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST HARPER 37.29N 98.03W
05/07/2019 E50 MPH HARPER KS TRAINED SPOTTER
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:02 PM CDT | Areal Flood Warning | ICT | Neosho | 15 hr |
| May 7, 7:18 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 7, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 55 min |
| May 7, 7:43 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| May 7, 7:54 PM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| May 7, 8:10 PM CDT | River Flood Warning | ICT | Lincoln | 20 hr |
| May 7, 8:23 PM CDT | River Flood Warning | ICT | McPherson, Saline | 59 hr |
| May 7, 8:28 PM CDT | River Flood Warning | ICT | Lincoln | 4 days |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 45 min |
| May 7, 8:38 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 37 min |
| May 7, 8:42 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 7, 8:46 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| May 7, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 35 min |
| May 7, 9:13 PM CDT | Special Weather Statement | ICT | Woodson | 32 min |
| May 7, 9:21 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Reno | 24 min |
| May 7, 9:46 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
| May 7, 9:51 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| May 7, 10:00 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 7, 10:20 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
| May 7, 10:29 PM CDT | Special Weather Statement | ICT | Butler, Sedgwick, Sumner | 46 min |
| May 7, 10:33 PM CDT | Areal Flood Warning | ICT | Reno | 12 hr |
| May 7, 11:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 7, 11:03 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 5 hr |
| May 7, 11:06 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| May 7, 11:18 PM CDT | Tornado Warning | ICT | Butler | 30 min |
| May 7, 11:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 57 min |
| May 7, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 20 min |
| May 8, 12:31 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 59 min |
| May 8, 12:47 AM CDT | Flash Flood Warning | ICT | Cowley, Sumner | 9 hr |
| May 8, 1:15 AM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| May 8, 1:15 AM CDT | River Flood Warning | ICT | Butler, Cowley | 55 hr |
| May 8, 1:22 AM CDT | River Flood Warning | ICT | Ellsworth | 10 hr |
| May 8, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 54 min |
| May 8, 2:05 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 55 min |
| May 8, 2:14 AM CDT | Areal Flood Warning | ICT | McPherson | 8 hr |
| May 8, 2:37 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 53 min |
| May 8, 3:09 AM CDT | River Flood Warning | ICT | Butler, Cowley | 41 hr |
| May 8, 3:33 AM CDT | River Flood Warning | ICT | Kingman | 57 hr |
| May 8, 4:48 AM CDT | Flash Flood Warning | ICT | Rice | 5 hr |
| May 8, 4:57 AM CDT | Flash Flood Warning | ICT | Marion | 5 hr |
| May 8, 6:30 AM CDT | Flash Flood Warning | ICT | Marion | 3 hr |
| May 8, 7:01 AM CDT | Areal Flood Warning | ICT | Chase | 3 hr |
| May 8, 7:44 AM CDT | River Flood Warning | ICT | Sumner | 61 hr |
| May 8, 8:52 AM CDT | Areal Flood Warning | ICT | Harper, Kingman, Reno | 73 min |
| May 8, 8:53 AM CDT | River Flood Warning | ICT | Sedgwick | 41 hr |
| May 8, 8:58 AM CDT | River Flood Warning | ICT | Reno | 21 days |
| May 8, 10:07 AM CDT | Areal Flood Warning | ICT | Allen, Butler, Chase, Cowley, Elk, Greenwood and 14 more | 3 days |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.